2016, Cilt 25, Sayı 0, Sayfa(lar) 089-091
Rhabdomyolysis and Toxic Hepatitis in a Patient Receiving Isotretinoin Treatment; A Case Report
DOI 10.5262/tndt.2016.18
Ayça İNCİ, Refik OLMAZ, Bayram YEŞİL, Gülhan ÖZÇELİK, Funda SARI, Metin SARIKAYA
Antalya Eğitim ve Araştırma Hastanesi, Nefroloji Kliniği, Antalya, Türkiye
Keywords: Rhabdomyolysis, Acute renal failure, Hemodialysis, Toxic hepatitis, Isotretinoin

Isotretinoin is a vitamin A derived drug used in resistant acne vulgaris cases. Elevated creatinine kinase levels can be seen in 15-50% of patients receiving isotretinoin treatment, but severe muscle damage or rhabdomyolysis are seen quite rarely. A 19-year-old male patient presented to our hospital with complaints of muscle weakness, myalgia and darkening urine colour that had started after severe exercise. The patient had been using isotretinoin for 2 months. Laboratory tests revealed creatinine 12 mg/dl, creatinine kinase: 18500 U/l, AST: 629 U/l, ALT: 749 U/l, and LDH: 1588 U/l. The patient was diagnosed as rhabdomyolysis due to isotretionin treatment, acute renal failure, and toxic hepatitis. Hemodialysis was performed. After 3 days of hemodialysis treatment, the urine output became normal and he had no hemodialysis need. Drug dosage and exercise are risk factors for rhabdomyolysis in patients receiving isotretionin treatment. Liver enzymes may elevate in 15-20% of patients after isotretinoin treatment. Rhabdomyolysis after isotretinoin treatment has previously been reported in the literature whereas acute renal failure requiring hemodialysis and toxic hepatitis had not been reported yet. Our patient is the first case with acute renal failure, rhabdomyolysis and toxic hepatitis due to isotretinoin usage.

Türk Nefroloji Derneği'nin yayın organıdır.